Alert archive / Louisiana / Flash Flood Warnings in 1998
Flash Flood Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 12, 1998, 11:15 AM CDT for Natchitoches Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 1998, 11:15 AM CDT (16:15 UTC)
- Expired
- Sep 12, 1998, 3:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Natchitoches Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 121615 FFWSHV LAC069-122015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1115 AM CDT SAT SEP 12 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA * UNTIL 315 PM CDT * AT 1115 PM... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM LAKE END THROUGH PROVENCAL AND HAGEWOOD IN LOUISIANA. THESE THUNDERSTORMS WERE MOVING NORTH NEAR 25 MILES AN HOUR. * TORRENTIAL RAINFALL UP TO NINE INCHES HAS FALLEN ACROSS PORTIONS OF NATCHITOCHES PARISH LOUISIANA WITH PROVENCAL LOUISIANA REPORTING 8.79 INCHES FOR THE 24 HOUR PERIOD ENDING AT 8 AM THIS SATURDAY MORNING. HAGEWOOD LOUISIANA HAS REPORTED 7.57 INCHES FOR THE 24 HOUR PERIOD ENDING AT 8 AM AS WELL. DO NOT DRIVE YOUR VEHICLE AROUND BARRICADES OR INTO AREAS OF HIGH WATER. THE ROAD MAY BE WASHED OUT. VIII.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 9:40 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 12, 9:40 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 940 AM CDT SAT SEP 12 1998 BATCH OF HEAVY RAIN MOVING NORTH AND AREA MAY SEE A SEMI REPRIEVE GOING INTO MIDDAY. OTHER PROBLEM IS CONTINUED ISOLATED TORNADIC STORMS IN SOUTH LA. SIGNATURES SHOWING UP ON VELOCITY DATA ON LAST WARNED STORM AND THIS OR OTHER STORMS MAY APPROACH EXTREME SOUTHERN PARISHES BY LATE MORNING. SOUNDING HELICITY VALUES FAIRLY CONSISTENT AND AROUND 200 ACROSS AREA THIS MORNING. IN FACT...TORNADO WATCH JUST ISSUED FOR CENTRAL LA. FLOOD WATCH WILL BE ISSUED REMAINDER OF STATE WITH CHANCE OF HEAVY TSTMS ACROSS WELL SOAKED AREA. TEMPS STAY IN 70S ONCE AGAIN TODAY AND LOW VISIBILITIES AND CEILINGS IN RAIN. VII
In the hours before
Special weather statement, Sep 12, 10:00 AM CDT, 1 hour 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SAT SEP 12 1998 T.S FRANCES WILL CONTINUE TO SPREAD HEAVY RAIN ACROSS THE AREA...MAINLY IN LOUISIANA PORTIONS TODAY INTO TONIGHT. MOST OF THE THUNDERSTORM ACTIVITY WILL BE CONFINED TO CENTRAL LOUISIANA WHERE INSTABILITY IS GREATER. ISOLATED TORNADIC THUNDERSTORMS IN SOUTH LOUISIANA WILL BE SHIFTING NORTH INTO THIS AREA BY AROUND MIDDAY. HOWEVER...THE THREAT OF DAMAGING STRAIGHT LINE WINDS AND HAIL IN PARTICULAR...WILL BE MINIMAL. ACTIVATION OF SPOTTER GROUPS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY TONIGHT FOR MAINLY CENTRAL LOUISIANA PORTIONS OF THE AREA. VII
Special weather statement, Sep 12, 10:00 AM CDT, 1 hour 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SAT SEP 12 1998 T.S FRANCES WILL CONTINUE TO SPREAD HEAVY RAIN ACROSS THE AREA...MAINLY IN LOUISIANA PORTIONS TODAY INTO TONIGHT. MOST OF THE THUNDERSTORM ACTIVITY WILL BE CONFINED TO CENTRAL LOUISIANA WHERE INSTABILITY IS GREATER. ISOLATED TORNADIC THUNDERSTORMS IN SOUTH LOUISIANA WILL BE SHIFTING NORTH INTO THIS AREA BY AROUND MIDDAY. HOWEVER...THE THREAT OF DAMAGING STRAIGHT LINE WINDS AND HAIL IN PARTICULAR...WILL BE MINIMAL. ACTIVATION OF SPOTTER GROUPS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY TONIGHT FOR MAINLY CENTRAL LOUISIANA PORTIONS OF THE AREA. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 11:03 AM CDT | Flash Flood Warning | SHV | Sabine | 4 hr |
| Sep 12, 1:38 PM CDT | Flash Flood Warning | SHV | Grant, Winn | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.